MAUDE Adverse Event Report: LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL THRUWAY¿; WIRE, GUIDE, CATHETER
Model Number M001492971
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Event description: the doctor did a case with jetstream system, and he got the impression that some fine calcium particles entered inside the catheter between the guide and the catheter.So these particles jammed the catheter and the guide thruway together and the doctor was obliged to pull out everything and lost his access.The guide was a thruway 300cm.Additional information: question: what is the lot number of the thruway device? answer: 7234278.Question: was the procedure completed on the same day as the initial procedure.Answer: procedure was competed at the case itself.One case only-issue with jammed catheter, but all was done and completed.Question: was atherectomy lubricant used? answer: no lubricant.Question: during use, was the tip of the guidewire 10cm from the distal tip of the catheter? answer: yes, and more.Question: were there any patient complications? answer: nothing question: name of procedure? answer: sfa atherectomy.Question: listing and model of any other devices used during the procedure, include the model, brand name, sizes, etc.Answer: jetstream.Question: did this event occur during insertion, advancement, or withdrawal of the jetstream? answer: withdrawal period.Question:was the guidewire able to be removed from the jetstream upon removal from the patient? answer: no jammed inside.Question: was fine calcium' confirmed to be the device interface issue between the jetstream and guidewire? answer: it seems.Question: was there any damage noted to the guidewire prior to or after the procedure? answer: not really, only the tip was curled.Question: is this a new or experienced user? yes it was.Yes it was a new or an experienced user? answer: a new user of the jetstream.Question: patient age, weight, and gender? answer: unknown.
 
Additional Manufacturer Narrative
The actual device involved in the event was not received for testing at the time of this report despite requests by the manufacturer; therefore, no physical or visual analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.The patient information was requested and reported to be unknown.Should additional information be received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each pkg-300-014 gw, short taper; returned coiled, loose without the dispenser assembly; double bagged within "zip-lock" style poly biohazard pouch.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented extensive kink/bend damage of varying severity and frequency throughout the length of the wire.The specimen also presented a mass of dried biomaterial deposits on the distal coil at 3cm from the distal tip.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu), "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." as noted in the warnings portion of the device instructions for use: ·attention should be paid to guidewire movement in the vessel.Before a wire is moved or torqued, the tip movement should be examined under fluoroscopy.Do not torque a wire without observing corresponding movement of the tip.Always advance or withdraw a wire slowly.Never push, auger, or withdraw a guidewire which meets resistance, or the guidewire may perforate the vessel if forced against resistance.Resistance may be felt tactilely or noted by tip buckling under fluoroscopy.Also as noted in the precautions portion of the thruway device instructions for use, "do not torque, advance or withdraw the guidewire if significant resistance is felt.Torquing, advancing, or withdrawing a guidewire against significant resistance may cause vessel damage, guidewire damage and/or guidewire tip separation." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.Should additional information be received, it will be provided in a follow up medwatch report.

Brand Name
THRUWAY¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key19752111
Report Number2126666-2024-00048
Device Sequence Number6607539
Product Code DQX
UDI-Device Identifier08714729717188
UDI-Public(01)08714729717188(17)260131(10)7834278
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberM001492971
Device Catalogue NumberM001492971
Device Lot Number7834278
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown